|Weight loss- reversible lipodystrophy?
Apr 12, 2002
Is lipodystrophy reversible? I've been taking Zerit, Epivir, and efavirenz for 2 years and now I've changed Zerit for Videx and kept the others because I'm very thin specially on my legs, butt, and face. Do I have chances to become like I was before?
Response from Ms. Fields-Gardner
That is the big question. There has been some reversals in altered body fat deposits in select cases, but researchers are still struggling with developing and testing treatments that more universally result in normalizing the body without too big of a side-effect price to pay.
The safe items at the moment include a good diet and exercise to help in normalizing metabolism. Beyond that, some are trying medications to help with insulin resistance and other related problems. The jury is still out on many of the proposed treatments, so it will be worthwhile to talk with your doctor and pharmacist about the possibilities for you considering your current condition, medication profile, and risk for complications.
strange reaction to exercise
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.